Alert archive / Colorado / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Oct 6, 2007, 10:31 AM MDT for 10 counties in Colorado. It took effect at Oct 6, 2007, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2007, 10:31 AM MDT (16:31 UTC)
- In effect from
- Oct 6, 2007, 11:00 AM MDT
- Expired
- Oct 6, 2007, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Park County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2885 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 061631 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 1031 AM MDT SAT OCT 6 2007 COZ216-240-241-070100- /O.NEW.KBOU.FW.W.0001.071006T1700Z-071007T0100Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN... IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK... AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 1031 AM MDT SAT OCT 6 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT IN THE WARNING AREA. THE WORST CONDITIONS ARE LIKELY TO BE IN THE DENVER AREA EAST OF INTERSTATE 25...ACROSS THE PALMER DIVIDE AND IN SOUTHERN JEFFERSON AND WESTERN DOUGLAS COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ ET
2 follow-up statements
000 WWUS85 KBOU 061635 CCA RFWBOU RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE DENVER CO 1034 AM MDT SAT OCT 6 2007 COZ216-240-241-070100- /O.COR.KBOU.FW.W.0001.071006T1700Z-071007T0100Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN... IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK... AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 1034 AM MDT SAT OCT 6 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITES... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT IN THE WARNING AREA. THE WORST CONDITIONS ARE LIKELY TO BE IN THE DENVER AREA EAST OF INTERSTATE 25...ACROSS THE PALMER DIVIDE AND IN SOUTHERN JEFFERSON AND WESTERN DOUGLAS COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ ET
000 WWUS85 KBOU 070120 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 720 PM MDT SAT OCT 6 2007 COZ216-240-241-070230- /O.EXP.KBOU.FW.W.0001.000000T0000Z-071007T0100Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN... IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK... AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 720 PM MDT SAT OCT 6 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 6, 4:00 AM MDT, 6 hours 31 minutes earlier.
Area forecast discussion, Oct 6, 4:00 AM MDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 400 AM MDT SAT OCT 6 2007 .SHORT TERM...NO BIG CHANGES THIS TIME AS THE GOING FORECAST HAS A GOOD HANDLE ON THINGS. STILL IN THE DRY SLOT TODAY THOUGH THE BAND OF MOISTURE WILL BE MOVING INTO THE MOUNTAINS BY AFTERNOON. AXIS OF REAL STRONG SOUTH WINDS WILL MOVE FROM THE MOUNTAINS THIS MORNING ONTO THE PLAINS THIS AFTERNOON. WINDS AND TEMPERATURES TODAY ARE COVERED WELL IN THE CURRENT FORECAST. FRONTAL SHOWER BAND WILL BE KICKING EAST ACROSS THE MOUNTAINS THIS AFTERNOON AND OVER THE PLAINS IN THE EVENING. STRETCHING TROUGH MEANS REDUCED LIFT AS IT MOVES EAST AND SOUTHWESTERLY WIND DIRECTION SHOULD PUT A DENT IN THE SHOWERS AS THEY MOVE OFF THE MOUNTAINS. STILL A CHANCE OF SHOWERS ON THE PLAINS BEHIND THE FRONT WHICH SHOULD ARRIVE DURING THE EVENING. ACCEPTING THE SOLUTION OF LESS DEVELOPMENT...NOT MUCH WEATHER BEHIND THE TROUGH AXIS FOR LATER TONIGHT...SO LOWERED POPS EXPECTING PRECIP TO BE MAINLY IN THE SHOWER BAND WITH DIMINISHING OROGRAPHIC PRECIP IN THE MOUNTAINS. DELAYED THE DROP OF THE SNOW LEVEL ALONG THE FRONT RANGE UNTIL THE MIDDLE OF THE NIGHT...LOOKS LIKE IT WILL BE BETWEEN 6 AND 8 THOUSAND FEET SUNDAY MORNING...IF THERE IS STILL ANY PRECIP AROUND. WARM GROUND WILL CAUSE A LOT OF MELTING THOUGH EXCEPT IN THE HIGHEST MOUNTAINS. .LONG TERM...MODELS HAVE THE UPPER TROUGH AXIS GETTING INTO WESTERN COLORADO AT 12Z SUNDAY...WITH A STRONG SOUTH-SOUTHWESTERLY JET MAX OVER THE FORECAST AREA. THE TROUGH MOVES ACROSS OUR FORECAST AREA SUNDAY FROM 18Z TO ABOUT 06Z SUNDAY NIGHT ON THE GFS. THE NAM SLOWS IT DOWN SUNDAY NIGHT INTO MONDAY MORNING AND CLOSES OFF A PIECE AT THE BOTTOM AT 18Z MONDAY. QUITE A DIFFERENCE. THE ECWMF RESEMBLES THE GFS MORE INTO SUNDAY EVENING...BUT GOES TO ALL ZONAL FLOW OVER US BY 06Z SUNDAY NIGHT OPPOSED TO THE GFS NORTH-NORTHWESTERLY FLOW ALOFT DURING THAT TIME. THE GFS HAS UPPER RIDGING AND ZONAL FLOW FOR MONDAY AND MONDAY NIGHT. THE NAM DOESNT GET THIS OVER US UNTIL MONDAY EVENING. THE QG VERTICAL VELOCITY FIELDS HAVE FAIR UPWARD VERTICAL VELOCITY PROGGED OVER THE FORECAST AREA SUNDAY...THE GFS GOES TO DOWNWARD MOTION BY EARLY EVENING...THE NAM KEEPS IT UPWARD FOR MUCH OF SUNDAY NIGHT. THE BOUNDARY LAYER FLOW IS WEAK UPSLOPE FOR THE PLAINS SUNDAY. BY SUNDAY EVENING CONTINUING OVERNIGHT IT IS DOWNSLOPING. NOTHING SIGNIFICANT FOR THE LOW LEVEL WINDS MONDAY AND MONDAY NIGHT. FOR MOISTURE...THE NAM HAS A BIT MORE...BUT EITHER HAS ANYTHING GREAT FOR SUNDAY. THERE IS AN INCREASE OVER THE PLAINS FROM ABOUT 21Z TO 03Z SUNDAY AFTERNOON/ EVENING...OTHERWISE IT IS PRETTY DRY IMMEDIATELY EAST OF THE MOUNTAINS EARLIER ON SUNDAY. IT DRIES OUT THE REST OF THE SUNDAY NIGHT. IN SPITE OF SIGNIFICANT DIFFERENCE CONCERNING THE MAIN FEATURES...MONDAY AND MONDAY NIGHT ARE BOTH PRETTY DRY ON BOTH MODELS. OF NOTE...THE 06Z NAM RUN HAS QUITE A BIT MORE MOISTURE DOWN LOW OVER THE PLAINS FOR MUCH OF SUNDAY. THIS DIFFERS MOST NOTABLY OVER THE URBAN CORRIDOR. THE NAM BOUNDARY LAYER DEW POINTS ARE MAINLY IN THE 20S F FOR THE WESTERN PLAINS ON SUNDAY. THE QPF FIELDS HAVE VERY LITTLE MEASURABLE PRECIPITATION FOR ANY OF THE FORECAST AREA SUNDAY. NOTHING FROM SUNDAY NIGHT ONWARD. WITH THE INCONSISTENCIES BETWEEN THE VARIOUS MODELS AND INDIVIDUAL MODEL RUN TO RUN DIFFERENCES...WILL NOT BUY OFF TOTALLY WITH THE LATEST SOLUTIONS. WILL MOVE TOWARDS LOWERING POPS A BIT...BUT WHO KNOWS WHAT THE 12Z RUNS WILL OFFER? FOR TEMPERATURES...SUNDAYS HIGHS LOOK 7 TO 13 C COLDER THAN TODAYS. MONDAYS HIGHS WARM UP SOME 3-5 C. NO CHANGE TO THE LATER DAYS WITH UPPER RIDGE TO DOMINATE THROUGH THE END OF THE WEEK. && .AVIATION...VFR CONDITIONS EXPECTED TODAY WITH SOUTH WINDS GUSTING AS HIGH AS 40 MPH IN THE AFTERNOON. A COLD FRONT WILL PASS AROUND 02Z WITH NORTH WINDS BEHIND IT. THERE IS A CHANCE OF RAIN SHOWERS OVERNIGHT BUT LESS THAN A 20 PERCENT CHANCE MVFR CEILINGS OR VISIBILITIES. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GIMMESTAD/RJK
Hazardous weather outlook, Oct 6, 6:27 AM MDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 627 AM MDT SAT OCT 06 2007 COZ030>051-061700- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 627 AM MDT SAT OCT 06 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING. WARM AND DRY SOUTHWEST WINDS WILL BLOW AHEAD OF THE FRONT...WITH GUSTS OF 30 TO 45 MPH IN MANY AREAS AND AS HIGH AS 60 MPH OVER THE HIGHER MOUNTAINS. THE WARM DRY WINDS WILL INCREASE THE FIRE DANGER... ESPECIALLY ALONG THE PALMER DIVIDE AREA. AND AREA OF SHOWERS AND THUNDERSTORMS WILL SPREAD INTO THE MOUNTAINS BY THIS AFTERNOON... WITH THE RAIN CHANGING TO SNOW IN THE HIGHER MOUNTAINS AND PARKS BY THIS EVENING. WITH THE WARM GROUND...SNOW ACCUMULATIONS SHOULD BE LIMITED TO A FEW INCHES OVER THE HIGHER MOUNTAINS. THERE WILL BE A CHANCE OF RAIN ON THE PLAINS TONIGHT...ALONG WITH COOLER TEMPERATURES AS THE WINDS TURN NORTHERLY. IN THE FOOTHILLS THERE MAY BE SOME LIGHT SNOW LATE TONIGHT BUT LITTLE OR NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF RAIN SHOWERS OVER MOST OF THE PLAINS SUNDAY...WITH A CHANCE OF RAIN AND SNOW SHOWERS IN THE FOOTHILLS...AND A CHANCE OF SNOW SHOWERS IN THE MOUNTAINS. BY SUNDAY NIGHT WILL WILL DRY OUT AND REMAIN DRY FOR THE REST OF THE WEEK. SUNDAY WILL BE SEE TEMPERATURES BELOW SEASONAL NORMALS...WITH READINGS CLIMBING TO ABOVE NORMAL AND REMAINING THAT WAY FROM TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/RJK
Nearby
Red Flag Warnings in Colorado, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.